Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Two classes of Fréchet-Urysohn spaces
HTML articles powered by AMS MathViewer

by Alan Dow PDF
Proc. Amer. Math. Soc. 108 (1990), 241-247 Request permission

Abstract:

Arhangel’skii introduced five classes of spaces, ${\alpha _i}$-spaces $\left ( {i < 5} \right )$, which are important in the study of products of Fréchet-Urysohn spaces. For each $i < 5$, each ${\alpha _i}$-space is an ${\alpha _{i + 1}}$-space and it follows from the continuum hypothesis that there are countable ${\alpha _{i + 1}}$-spaces which are not ${\alpha _i}$-spaces. A $v$-space ($w$-space) is a Fréchet-Urysohn ${\alpha _1}$-space (${\alpha _2}$-space). We show that there is a model of set theory in which each ${\alpha _2}$-space ($w$-space) is an ${\alpha _1}$-space ($v$-space).
References
  • A. V. Arhangel′skiÄ­, Frequency spectrum of a topological space and classification of spaces, Dokl. Akad. Nauk SSSR 206 (1972), 265–268 (Russian). MR 0394575
  • —, The frequency spectrum of a topological space and the product operation, Trudy Mosk. Mat. Obs. 40 (1979) = Transl. Moscow Math. Soc. (1981), Issue 2, 163-200. A. Dow and J. Steprans.
  • Gary Gruenhage, Infinite games and generalizations of first-countable spaces, General Topology and Appl. 6 (1976), no. 3, 339–352. MR 413049
  • Richard Laver, On the consistency of Borel’s conjecture, Acta Math. 137 (1976), no. 3-4, 151–169. MR 422027, DOI 10.1007/BF02392416
  • R. Levy and P. Nyikos, Families in $\beta \omega$ whose union is regular open, preprint.
  • Tsugunori Nogura, A counterexample for a problem of Arhangel′skiÄ­ concerning the product of FrĂ©chet spaces, Topology Appl. 25 (1987), no. 1, 75–80. MR 874979, DOI 10.1016/0166-8641(87)90076-9
  • P. Nyikos, ${}^\omega \omega$ and the FrĂ©chet-Urysohn property, in preparation. —, The Cantor tree and the FrĂ©chet-Urysohn property, preprint, 1987.
  • Roy C. Olson, Bi-quotient maps, countably bi-sequential spaces, and related topics, General Topology and Appl. 4 (1974), 1–28. MR 365463
  • Saharon Shelah, Proper forcing, Lecture Notes in Mathematics, vol. 940, Springer-Verlag, Berlin-New York, 1982. MR 675955
  • —, Cardinal invariants of the continuum, Axiomatic Set Theory, Eds. J. Baumgartner, D. A. Martin, S. Shelah, Contemp. Math. Amer. Math. Soc., Providence, R.I., 1986.
  • P. L. Sharma, Some characterizations of $W$-spaces and $w$-spaces, General Topology Appl. 9 (1978), no. 3, 289–293. MR 510910, DOI 10.1016/0016-660x(78)90032-6
Similar Articles
Additional Information
  • © Copyright 1990 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 108 (1990), 241-247
  • MSC: Primary 54E35; Secondary 03E35, 03E75, 54A35
  • DOI: https://doi.org/10.1090/S0002-9939-1990-0975638-7
  • MathSciNet review: 975638